MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REP, DYONICS POWER II CONTROL UNIT; ARTHROSCOPE

SMITH & NEPHEW, INC. SVCE REP, DYONICS POWER II CONTROL UNIT; ARTHROSCOPE
Model Number 72200873S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was overheating, short circuit and smoking.No patient injury reported.
 
Additional Manufacturer Narrative
The device was received for evaluation.A visual inspection was performed on the product and no issue was observed.There was a relationship found between the returned device and the reported incident.Product failed functional testing with alarm sounding and "short circuit detected" error message on display but no smoke was detected.Cause of alarm and error are shorted electronic components on the main pcb.Two transistors were shorted out and a resistor was burnt.Reason for electronic component failure is unknown but a shorted out mdu is a possibility.Product passed functional testing with a known good main pcb installed.The complaint investigation has concluded the cause of the failure to be a defective electronic component.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
SVCE REP, DYONICS POWER II CONTROL UNIT
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7113045
Report Number1643264-2017-01821
Device Sequence Number16446533
Product Code HRX
UDI-Device Identifier03596010615411
UDI-Public(01)03596010615411
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K062849
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200873S
Device Catalogue Number72200873S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2017
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date01/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1